Discussions By Condition: I cannot get a diagnosis.


Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: Kumbricia
  • September 6, 2008
  • 07:14 PM

I yawn constantly (no matter how much sleep I get) and it's incredibly annoying. It's been like that as long as I can remember. I have found that after surgeries when I am given a pain medicine like Percocet or Vicodin that I don't yawn while taking those medications! Does anyone know why this is? Any ideas to help the yawns?

Reply Flag this Discussion

1 Replies:

  • Yawning is a normal response to fatigue and drowsiness, but excessive yawning can be caused by a vasovagal reaction. This reaction is caused by the action of a nerve, called the vagus nerve, on the blood vessels. It may indicate a heart problem.Normal yawning may happen when someone else yawns.Causes Drowsiness or wearinessDisorders associated with excessive daytime sleepinessVasovagal reactionHeart attackAortic dissectionWhen taking the prescription pain killers you are supressing the vagal nerve response,see a MD asap
    simidrm 36 Replies
    • September 9, 2008
    • 05:05 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?